MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30964
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an interventional percutaneous transluminal angioplasty procedure within chronic total occlusions of the left superficial femoral and left posterior tibial arteries, an advance 18 lp low profile balloon catheter¿s balloon ruptured.Access was obtained in the left posterior tibial artery.Per the reporter, a pre-existing stent caused the balloon to rupture.An unspecified ¿1.5 laser¿ was used during the procedure, as well as a cook catheter, wire guides, and stent.Reportedly, two other advance 18 lp low profile balloon catheters¿ balloons from a different lot also ruptured during the procedure.That event will be reported under patient identifier (b)(6).Another balloon of the same type was used to complete the procedure, and an 8x80 stent was placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: name and address - additional email: (b)(6).E3: occupation - lab manager.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional/corrected information: b5 = additional information was received 27aug2024 and inadvertently omitted from the initial mdr.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 27 aug 2024.A cook 5-french ansel sheath was used during the procedure.The anatomy was calcified.An unspecified inflation device was used to inflate the balloon one time to twelve atmospheres, for a few seconds, at which point the balloon ruptured.Blood was not noted in the inflation device, and the balloon was not inflated within a stent prior to rupture.The balloon catheter was removed by itself.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an interventional percutaneous transluminal angioplasty procedure within chronic total occlusions of the left superficial femoral and left posterior tibial arteries, an advance 18 lp low profile balloon catheter¿s balloon ruptured.Access was obtained in the left posterior tibial artery.Per the reporter, a pre-existing stent caused the balloon to rupture.An unspecified ¿1.5 laser¿ was used during the procedure, as well as a cook catheter, wire guides, and stent.Reportedly, two other advance 18 lp low profile balloon catheters¿ balloons from a different lot also ruptured during the procedure.That event will be reported under patient identifier 438642.Another balloon of the same type was used to complete the procedure, and an 8x80 stent was placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 27aug2024.A cook 5-french ansel sheath was used during the procedure.The anatomy was calcified.An unspecified inflation device was used to inflate the balloon one time to twelve atmospheres, for a few seconds, at which point the balloon ruptured.Blood was not noted in the inflation device, and the balloon was not inflated within a stent prior to rupture.The balloon catheter was removed by itself.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.A leak test was performed.The device did not leak, and the balloon was able to be inflated; however, it is likely that biomatter occluded a pin hole.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues likely contributed to this event.Although the balloon was not inflated within a stent, the user stated that a pre-existing stent caused the rupture.It is possible that the stent may have punctured the balloon material if the balloon was inflated too close to the edge of the stent.It is also possible that the patient¿s totally occluded and calcified anatomy may have punctured the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20078862
Report Number1820334-2024-01123
Device Sequence Number7764566
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)270122(10)15857545
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30964
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number15857545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/27/2024
12/05/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/03/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 CXI; 25G APPROACH; 518-8X80 STENT; HYDRO ST
Patient SexMale